Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 7, 2020, 3:28 AM EST for 8 counties in Tennessee. It took effect at Feb 7, 2020, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2020, 3:28 AM EST (08:28 UTC)
- In effect from
- Feb 7, 2020, 6:00 AM EST
- Expired
- Feb 7, 2020, 6:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS74 KMRX 070828 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 328 AM EST Fri Feb 7 2020 TNZ018-041-043-045-047-072-074-087-072000- /O.NEW.KMRX.WI.Y.0007.200207T1100Z-200207T2300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 328 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...East Tennessee Mountain generally above 3500 feet.. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. Use extra caution when driving, especially if operating a high profile vehicle. && $$
1 follow-up statement
197 WWUS74 KMRX 071945 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 245 PM EST Fri Feb 7 2020 TNZ018-041-043-045-047-072-074-087-072300- /O.CON.KMRX.WI.Y.0007.000000T0000Z-200207T2300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 245 PM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...East Tennessee Mountain generally above 3500 feet. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 1:09 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 7, 1:09 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
109 AM EST Fri Feb 7 2020
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
Updated to extend Winter Weather Advisory into the northern
Plateau and Lee County Virginia. Also, up winds for Friday to near
wind advisory levels.
Satellite shows another short-wave rotating across the lower
Mississippi valley into the Gulf coast states. A 135-140kt 300mb
jet associated with the trough will rotate across the Gulf coast
states toward the southern Appalachians overnight placing the area
under the favored left exit region of the jet. Mosiac radar
already shows an increasing coverage and intensity of
precipitation developing.
Decent dynamics will occur between 04-13Z time-frame spreading
widespread precipitation across the region. Enough dynamic cooling
and closer proximity to colder airmass west and northwest of area
will allow the northern Plateau to change quickly over the snow.
This is being advertised by the SPC HRRR Browser. Expect several
hour period of light to moderate snow there between 06-12Z with
accumulations of 1 to 3 inches possible over mainly grassy and
elevated surfaces. However, secondary roadways and higher
elevations of interstate 75 on Jellico mountain may experience
travel concerns.
As dynamics lifts northeast Friday morning cold air aloft will
steepen the lapse rates with models showing 40-80 J/Kg of CAPE.
This will be enough to keep scattered showers in the forecast.
Also, orographic lift will increase as surface low lifts
northeast and high pressure builds into the region tightening the
pressure gradients. Windy conditions will develop Friday with
westerly winds of 15 to 30 mph.
Made some minor changes to hourly temperature forecast especially
across the northern Plateau.
&&
.AVIATION...
06Z TAF DISCUSSION.
Upper level trough swinging through the area will produce
scattered rain showers at CHA and TYS and some snow at TRI.
Flight conditions will mostly be MVFR/IFR through the night and
into tomorrow morning and then transitioning back to VFR by
tomorrow afternoon at CHA and TYS.
Winds will continue to increase from the west as we go through the
morning hours due to the tightening pressure gradient from the
trough swinging through. Gusts over 25kts are possible at TYS and
TRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 42 32 50 31 58 / 30 20 20 10 10
Knoxville McGhee Tyson Airport, TN 39 31 46 29 55 / 50 10 40 20 10
Oak Ridge, TN 39 30 46 28 55 / 50 10 40 10 10
Tri Cities Airport, TN 38 27 42 28 51 / 70 30 40 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory until 4 PM EST this afternoon for Blount
Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Winter Weather Advisory until 1 PM EST /noon CST/ this afternoon
for Bledsoe-Campbell-Claiborne-Morgan-Scott.
VA...Winter Weather Advisory until 4 PM EST this afternoon for
Russell-Wise.
Winter Weather Advisory until 1 PM EST this afternoon for Lee.
&&Hazardous weather outlook, Feb 6, 9:44 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 944 PM EST Thu Feb 6 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080245- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 944 PM EST Thu Feb 6 2020 /844 PM CST Thu Feb 6 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight and Friday ...Accumulating snowfall expected across the northern Plateau and higher elevations of East Tennessee and southwest Virginia late tonight and Friday... Cold air will spill into the region overnight behind a cold front. Another storm system will also move northeast across the area tonight and Friday. Widespread precipitation will develop with the rain mixing with and changing to snow across the northern Plateau, and higher elevations of east Tennessee and southwest Virginia. Snow accumulations of 1 to 3 inches are expected with locally higher amounts up to 5 inches possible across the highest elevations of the Smoky Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The wet pattern will continue into next week with several rounds of rainfall expected, mainly Monday and Monday night, and again next Thursday. Given the saturated soils and high stream levels, any additional rainfall may cause flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:09 PM EST | Areal Flood Warning | MRX | Polk | 14 hr |
| Feb 6, 8:04 PM EST | Areal Flood Warning | MRX | Blount, Bradley, Jefferson, Loudon, McMinn, Monroe and 2 more | 15 hr |
| Feb 6, 8:22 PM EST | Areal Flood Warning | MRX | Campbell, Morgan, Scott | 15 hr |
| Feb 6, 8:24 PM EST | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, Marion, Meigs and 3 more | 24 hr |
| Feb 6, 8:41 PM EST | Areal Flood Warning | MRX | Anderson, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 3 more | 15 hr |
| Feb 7, 1:15 AM EST | River Flood Warning | MRX | Hamilton, Marion | 9 hr |
| Feb 7, 11:31 AM EST | Areal Flood Warning | MRX | Grainger, Hamblen, Hancock, Hawkins, Jefferson | 9 hr |
| Feb 7, 12:27 PM EST | Areal Flood Warning | MRX | Greene, Unicoi | 9 hr |
| Feb 7, 2:57 PM EST | Winter Weather Advisory | MRX | Bledsoe, Blount, Bradley, Carter, Cocke, Greene and 12 more | 25 hr |
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.